MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHDOGTM HEMOSTASIS VALVE

BOSTON SCIENTIFIC CORPORATION WATCHDOGTM HEMOSTASIS VALVE
Model Number 750
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood loss occurred.A watchdog hemostasis valve was selected for use.During the procedure, it was noted that the watchdog was leaking an excessive amount of blood.The tubing was replaced three times and the leaking was not resolved.A new watchdog was selected and there was no leaking.The procedure was completed with another of same device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was visually and microscopically examined.There was blood present in the body of the y-adapter valve.All connection points, and the plunger were inspected and on the luer port there was a stress crack.The cracked luer port indicates there was force during device use which could have occurred during preparation of the device, procedural use.The valve was flushed to remove the excess blood from the device.The device was functionally tested for leaks in the other connection points to the valve.The luer port was connected to an inflation device filled with water to functionally test the device.The plunger was verified to be in the lock position, and the guide catheter was suppressed to close off and fully test for further leaks at minimal pressure.The crack in the luer port was the only leaking point to the valve and there were no further damages or irregularities to the device.The plunger was put in the open position and the guide catheter was not suppressed to ensure correct flow on both ends.Product analysis confirmed the reported event, as the luer port had a stress crack which indicates force during device use.Ifu states: do not overtighten the connections as it may damage the device.
 
Event or Problem Description

Brand Name
WATCHDOGTM HEMOSTASIS VALVE
Common Device Name
HEMOSTASIS VALVE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15019143
Report Number2134265-2022-07904
Device Sequence Number14993098
Product Code DTL
UDI-Device Identifier08714729965763
UDI-Public08714729965763
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model Number750
Device Catalogue Number750
Device Lot Number0029168292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown